Alert archive / Oregon / High Wind Warnings in 2005
High Wind Warning 2, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Oct 14, 2005, 7:57 AM PDT. It took effect at Oct 14, 2005, 9:00 PM PDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 14, 2005, 7:57 AM PDT (14:57 UTC)
- In effect from
- Oct 14, 2005, 9:00 PM PDT
- Expired
- Oct 15, 2005, 9:36 AM PDT
- In force
- 13 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPQR 141457 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 757 AM PDT FRI OCT 14 2005 ORZ001-002-142300- /X.NEW.KPQR.HW.W.0002.051015T0400Z-051015T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 757 AM PDT FRI OCT 14 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT SATURDAY FOR THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT SATURDAY. AN APPROACHING PACIFIC FRONTAL SYSTEM AND LOW PRESSURE AREA WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST BEGINNING THIS EVENING. SOUTH WINDS 35 MPH WITH GUSTS 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES FROM 9 PM TONIGHT TO AROUND 5 AM SATURDAY. PERSONS PLANNING TO DRIVE HIGH PROFILE VEHICLES IN THOSE AREAS SHOULD BE PREPARED FOR STRONG BUFFETING WIND GUSTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
14 follow-up statements
000 WWUS76 KPQR 141528 NPWPQR URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE PORTLAND OR 827 AM PDT FRI OCT 14 2005 ORZ001-002-142345- /X.NEW.KPQR.HW.W.0002.051015T0400Z-051015T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 827 AM PDT FRI OCT 14 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT SATURDAY FOR THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT SATURDAY. AN APPROACHING PACIFIC FRONTAL SYSTEM AND LOW PRESSURE AREA WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST BEGINNING THIS EVENING. SOUTH WINDS 35 MPH WITH GUSTS 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES FROM 9 PM TONIGHT TO AROUND 5 AM SATURDAY. PERSONS PLANNING TO DRIVE HIGH PROFILE VEHICLES IN THOSE AREAS SHOULD BE PREPARED FOR STRONG BUFFETING WIND GUSTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 142021 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 121 PM PDT FRI OCT 14 2005 ORZ001-002-150830- /X.EXT.KPQR.HW.W.0002.051015T0100Z-051015T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 121 PM PDT FRI OCT 14 2005 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY. AN APPROACHING PACIFIC FRONTAL SYSTEM AND LOW PRESSURE AREA WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST BEGINNING THIS EVENING. SOUTH WINDS 35 MPH WITH GUSTS 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES FROM 9 PM TONIGHT TO AROUND 5 AM SATURDAY. PERSONS PLANNING TO DRIVE HIGH PROFILE VEHICLES IN THOSE AREAS SHOULD BE PREPARED FOR STRONG BUFFETING WIND GUSTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 142029 CCA NPWPQR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PORTLAND OR 127 PM PDT FRI OCT 14 2005 ORZ001-002-150845- /X.COR.KPQR.HW.W.0002.051015T0100Z-051015T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 127 PM PDT FRI OCT 14 2005 ...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SATURDAY FOR THE NORTH AND CENTRAL OREGON COASTAL HEADLANDS AND NEARSHORE COMMUNITIES... AN APPROACHING PACIFIC FRONTAL SYSTEM AND LOW PRESSURE AREA WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST BEGINNING THIS EVENING. SOUTH WINDS 35 MPH WITH GUSTS 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES FROM 9 PM TONIGHT TO AROUND 5 AM SATURDAY. PERSONS PLANNING TO DRIVE HIGH PROFILE VEHICLES IN THOSE AREAS SHOULD BE PREPARED FOR STRONG BUFFETING WIND GUSTS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 142200 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 300 PM PDT FRI OCT 14 2005 ORZ001-002-150600- /X.EXT.KPQR.HW.W.0002.051014T2200Z-051015T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 300 PM PDT FRI OCT 14 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE NORTH AND CENTRAL OREGON COASTAL HEADLANDS AND NEARSHORE COMMUNITIES... AN APPROACHING PACIFIC FRONTAL SYSTEM AND LOW PRESSURE AREA WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST BEGINNING THIS EVENING. SOUTH WINDS 30 TO 40 MPH WITH GUSTS 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES UNTIL 5 AM SATURDAY. SUSTAINED WINDS HAVE ALREADY REACHED 40 MPH AT GARIBALDI THIS AFTERNOON WITH GUSTS 54 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 150453 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 953 PM PDT FRI OCT 14 2005 ORZ001-002-151200- /X.CON.KPQR.HW.W.0002.000000T0000Z-051015T1200Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 953 PM PDT FRI OCT 14 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY FOR THE NORTH AND CENTRAL OREGON COASTAL HEADLANDS AND NEARSHORE COMMUNITIES ... SOUTH WINDS 30 TO 40 MPH WITH GUSTS 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES UNTIL 5 AM SATURDAY. A DEEP LOW PRESSURE SYSTEM WAS LOCATED 250 MILES NW OF ASTORIA AT 9 PM FRIDAY. A COLD FRONT WAS NEAR THE OREGON COAST. THE LOW WILL MOVE DUE EAST TO THE WASHINGTON COAST BY SATURDAY MORNING. THE FRONTAL SYSTEM AND LOW PRESSURE AREA WILL BRING STRONG WINDS TO THE COASTAL HEADLANDS AND NEAR SHORE COMMUNITIES OF THE NORTH AND CENTRAL OREGON COAST TONIGHT. STRONG WINDS OCCURRED EARLIER TODAY AS THE LOW APPROACHED. A LULL IN THE WINDS THIS EVENING WILL BE FOLLOWED BY INCREASING WINDS OVERNIGHT AS THE LOW MOVES CLOSE TO THE WASHINGTON COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 151058 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 358 AM PDT SAT OCT 15 2005 ORZ001-002-151500- /X.EXT.KPQR.HW.W.0002.000000T0000Z-051015T1500Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 358 AM PDT SAT OCT 15 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING FOR THE NORTH AND CENTRAL OREGON COASTAL HEADLANDS AND NEARSHORE COMMUNITIES... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM PDT THIS MORNING. SOUTH WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES UNTIL 8 AM TODAY. A DEEP LOW PRESSURE SYSTEM LOCATED 125 MILES WEST OF ASTORIA AT 4 AM EARLY TODAY WILL MOVE DUE EAST TO THE COASTLINE THIS MORNING. WINDS WILL INCREASE EARLY THIS MORNING AS THE LOW MOVES CLOSER TO THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 151455 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 755 AM PDT SAT OCT 15 2005 ORZ001-002-151700- /X.EXT.KPQR.HW.W.0002.000000T0000Z-051015T1700Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 755 AM PDT SAT OCT 15 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM PDT THIS MORNING... SOUTH WINDS OF 25 TO 35 MPH WITH SOME GUSTS TO 60 MPH ARE EXPECTED ALONG THE NORTH AND CENTRAL OREGON COAST HEADLANDS AND NEAR SHORE COMMUNITIES UNTIL 10 AM TODAY. A DEEP LOW PRESSURE SYSTEM JUST WEST OF ASTORIA AT 7 AM THIS MORNING AND WILL MOVE DUE EAST OVER THE NEXT SEVERAL HOURS. WINDS WILL INCREASE THIS MORNING AS THE LOW MOVES TO THE COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS76 KPQR 151636 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 936 AM PDT SAT OCT 15 2005 ORZ001-002-151745- /X.CAN.KPQR.HW.W.0002.000000T0000Z-051015T1700Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 936 AM PDT SAT OCT 15 2005 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING FOR THE NORTH AND CENTRAL OREGON COAST. A LOW PRESSURE AREA IS MOVING INLAND AND WINDS WILL DECREASE OVER THE NEXT SEVERAL HOURS. $$
000 WWUS76 KPQR 011759 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 959 AM PST TUE NOV 1 2005 ORZ001-002-WAZ021-012300- /O.CON.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 959 AM PST TUE NOV 1 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS ANOTHER STRONG PACIFIC COLD FRONT MOVES ACROSS THE COAST. THE STRONGEST WINDS ARE EXPECTED TO BE THURSDAY MORNING ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 012201 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 201 PM PST TUE NOV 1 2005 ORZ001-002-WAZ021-020645- /O.CON.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 201 PM PST TUE NOV 1 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS ANOTHER STRONG PACIFIC COLD FRONT MOVES ACROSS THE COAST. THE STRONGEST WINDS ARE EXPECTED TO BE THURSDAY MORNING ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 020322 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 722 PM PST TUE NOV 1 2005 ORZ001-002-WAZ021-021800- /O.CON.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 722 PM PST TUE NOV 1 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR THE NORTH AND CENTRAL OREGON COAST AND THE SOUTH WASHINGTON COAST... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 60 MPH OR HIGHER ARE POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS A STRONG PACIFIC COLD FRONT MOVES ACROSS THE COAST. THE STRONGEST WINDS ARE EXPECTED TO BE THURSDAY MORNING ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS76 KPQR 021118 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 318 AM PST WED NOV 2 2005 ORZ001-002-WAZ021-022300- /O.CON.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 318 AM PST WED NOV 2 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE NORTH AND CENTRAL OREGON COAST AND THE SOUTH WASHINGTON COAST... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR THE NORTH AND CENTRAL OREGON COAST AND THE SOUTH WASHINGTON COAST. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS A STRONG PACIFIC COLD FRONT MOVES ACROSS. THE STRONGEST WINDS ARE EXPECTED TO BE THURSDAY MORNING ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS76 KPQR 021741 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 941 AM PST WED NOV 2 2005 ORZ001-002-WAZ021-030000- /O.CON.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 941 AM PST WED NOV 2 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 65 MPH ARE POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS A STRONG PACIFIC COLD FRONT MOVES ACROSS. THE STRONGEST WINDS ARE EXPECTED TO BE THURSDAY MORNING ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE THURSDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
000 WWUS76 KPQR 022232 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 232 PM PST WED NOV 2 2005 WAZ021-022345- /O.CAN.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...RAYMOND...LONG BEACH...CATHLAMET 232 PM PST WED NOV 2 2005 ...HIGH WIND WATCH IS CANCELLED FOR THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WATCH FOR THE SOUTH WASHINGTON COAST. WHILE WINDS ARE EXPECTED TO BE BLUSTERY WITH GUSTS UP TO 40 OR 45 MPH...WINDS ARE EXPECTED TO BE BELOW HIGH WIND CRITERIA. $$ ORZ001-002-030630- /O.UPG.KPQR.HW.A.0002.051103T1100Z-051103T1900Z/ /O.NEW.KPQR.HW.W.0006.051103T1100Z-051103T2000Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE 232 PM PST WED NOV 2 2005 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 12 PM PST THURSDAY FROM GARIBALDI SOUTH TO FLORENCE... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 12 PM PST THURSDAY FROM GARIBALDI SOUTH TO FLORENCE. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE LIKELY LATE WEDNESDAY NIGHT AND THURSDAY MORNING AS A STRONG PACIFIC COLD FRONT MOVES THROUGH THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE THURSDAY MORNING ON THE HEADLANDS AND EXPOSED BEACHES...BUT SOME OF THE COASTAL COMMUNITIES MAY SEE SIGNIFICANT WIND AS WELL. THE WINDS ARE EXPECTED TO EASE THURSDAY AFTERNOON. WIND GUSTS OF ONLY 40 TO 50 MPH ARE EXPECTED FROM ASTORIA TO GARIBALDI. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Oct 14, 2:53 AM PDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 14, 2:53 AM PDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
253 AM PDT FRI OCT 14 2005
.SYNOPSIS...A STRONG STORM DEVELOPING 500 MILES WEST OF ASTORIA THIS
MORNING WILL MOVE ACROSS THE PACIFIC NORTHWEST DURING THE NEXT TWO
DAYS. THE COLD FRONT ASSOCIATED WITH THIS STORM WILL MOVE ONSHORE
LATER TODAY AND ACROSS NORTHWEST OREGON AND SOUTHWEST WASHINGTON
TONIGHT...SPREADING RAIN ONTO THE COAST TODAY...AND INLAND LATER
TODAY AND TONIGHT. THE MAIN UPPER LOW WILL MOVE THROUGH ON SATURDAY.
GUSTY WINDS WILL ACCOMPANY THE FRONT ALONG THE COAST WITH INCREASING
SURF ALONG THE COAST TONIGHT AND SATURDAY. HIGHER PRESSURE WILL
REBUILD FOR SUNDAY AND CONTINUE INTO THE EARLY PART OF NEXT WEEK. A
WEAK SYSTEM IS EXPECTED MONDAY NIGHT AND TUESDAY...AND POSSIBLY
TOWARD THE END OF NEXT WEEK.
&&
.SHORT TERM...NEXT SYSTEM IS DEEPENING OFFSHORE OUT NEAR 46N 135W
EARLY THIS MORNING...NOT TOO UNLIKE THE MODELS. SURFACE PRESSURE
GRADIENTS ARE ALREADY STARTING TO GO OFFSHORE AHEAD OF THE DEVELOPING
LOW. FOG WILL NOT BE A PROBLEM ALONG AND NEAR THE COLUMBIA RIVER OUT
TO ASTORIA...THOUGH IT WILL LIKELY FORM AWAY FROM THE RIVER IN AREAS
SHELTERED FROM THE EAST WIND. ALSO HAVE A LOW CLOUD OR FOG BANK ON
THE CENTRAL COAST. FOG WILL DECREASE LATER THIS MORNING AS THE
OFFSHORE SYSTEM APPROACHES.
THIS SYSTEM IS NOW FORECAST TO BE A TOUCH FASTER THAN INDICATED IN
MODEL RUNS THE LAST FEW DAYS. RAIN LOOKS TO NEARING THE COAST BY
NOON...MOVING INTO THE VALLEY BY COMMUTE TIME...AND ACROSS THE WHOLE
OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON IN THE EARLY EVENING.
THE FRONT WILL LIKELY HAVE STRONG WINDS AHEAD OF THE FRONT ALONG THE
COAST...BUT GRADIENT INSUFFICIENT FOR HIGH WIND. THE STRONGEST
GRADIENT IS POST FRONTAL WITH THE OCCLUDED WRAP AROUND BAND THAT
SWINGS ONSHORE LATER TONIGHT AND SATURDAY MORNING. BUT WITH THE
SURFACE LOW FILLING AND WEAKENING 10 MB OR SO OVERNIGHT SUSPECT IT
WILL STAY BELOW HIGH WIND THEN TOO. WILL JUST GO WITH WINDY
CONDITIONS AND ISSUE A SPECIAL STATEMENT.
THE OCCLUSION BRINGS A GOOD SHOT OF SHOWERS OR EVEN A PERIOD OF
STEADIER PRECIPITATION TO THE AREA SATURDAY. HAVE BUMPED POPS UP TO
CATEGORICAL PER MOS FOR MUCH OF THE AREA SATURDAY. SNOW LEVELS DROP
TO THE HIGHER ELEVATIONS OF THE SKI RESORTS ON SATURDAY BUT PASSES
WILL SHOULD STAY RAIN. AMOUNTS UP HIGH COULD GET CLOSE TO ADVISORY
AMOUNTS.
HIGHER PRESSURE BUILDS IN BY SUNDAY WITH DECREASING SHOWERS SATURDAY
NIGHT...SOME AREAS OF FOG AND LOW CLOUDS SUNDAY MORNING BEFORE SOME
SUNSHINE IN THE AFTERNOON. TOLLESON
.LONG TERM...NEW MODELS SHOWING A WEAK SYSTEM MONDAY NIGHT AND
TUESDAY...AND AGAIN LATE NEXT WEEK. HAVE MADE SOME ADJUSTMENTS PER
COORDINATION WITH NEIGHBORING OFFICES. TOLLESON
&&
.MARINE...EXPECT PREFRONTAL GALE FORCE WINDS LATE THIS MORNING AND
AFTERNOON...THEN CONTINUED GALE FORCE WINDS BEHIND THE FRONT UNTIL
THE LOW CENTER MOVES ONSHORE EARLY SATURDAY. SEAS BUILD SIGNIFICANTLY
TONIGHT AND SATURDAY...AND MAY HAVE OUR FIRST HIGH SURF ADVISORY ON
SATURDAY. TOLLESON
&&
.AVIATION...CURRENT TAFS COVER EXPECTED CONDITIONS FOR THE NEXT 24
HOURS.
&&
.PRELIMINARY POINT POPS
AST ++813 PDX 59821 SLE 4982- EUG 3982-
&&
.PQR WATCHES/WARNINGS/ADVISORIES
.WA/OR...GALE WARNING CAPE SHOALWATER TO FLORENCE LATER THIS MORNING
THROUGH FRIDAY NIGHT.
SMALL CRAFT ADVISORY FOR A ROUGH COLUMBIA BAR TODAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Oct 14, 5:06 AM PDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 506 AM PDT FRI OCT 14 2005 ORZ001-002-WAZ021-151330- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 506 AM PDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL STRIP OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT INCREASING SOUTH TO SOUTHEAST WINDS THIS AFTERNOON AND TONIGHT...WITH GUSTS TO 40 MPH AT COASTAL HEADLANDS THIS AFTERNOON AND TO 50 MPH NEAR COASTAL HEADLANDS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIND GUSTS TO 50 MPH NEAR COASTAL HEADLANDS EARLY SATURDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ011-013-WAZ019-151330- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- 506 AM PDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE SNOW LEVEL WILL LOWER TO NEAR 5500 OR 6000 FEET LATE TONIGHT WITH 1 TO 3 INCHES OF SNOW POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SNOW LEVEL WILL BE NEAR 5500 OR 6000 FEET SATURDAY WITH 3 TO 6 INCHES OF SNOW POSSIBLE. EXPECT RAIN THROUGH THE MAIN PASSES ACROSS THE CASCADES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ003>010-012-WAZ020-022-023-039-040-151330- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS- CASCADE FOOTHILLS IN LANE COUNTY-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 506 AM PDT FRI OCT 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND VALLEYS...THE WESTERN COLUMBIA RIVER GORGE...THE COAST RANGE...AND THE CASCADE FOOTHILLS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
In the hours before
Special weather statement, Oct 14, 4:25 AM PDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 425 AM PDT FRI OCT 14 2005 ORZ001-002-WAZ021-150000- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH... CATHLAMET 425 AM PDT FRI OCT 14 2005 ...WINDY CONDITIONS EXPECTED ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COAST THIS AFTERNOON THROUGH EARLY SATURDAY... STRONG SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO INCREASE ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COAST TODAY...AND CONTINUE TONIGHT AND EARLY SATURDAY. SOUTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH TODAY WITH GUSTS TO AROUND 40 MPH ALONG COASTAL HEADLANDS...THEN INCREASE FROM THE SOUTH 20 TO 30 MPH TONIGHT AND EARLY SATURDAY...WITH GUSTS UP TO AROUND 50 MPH ALONG THE COASTAL HEADLANDS AND BEACHES. THE WINDS WILL BE PRODUCED BY A STRONG PACIFIC WEATHER SYSTEM THAT WAS DEVELOPING OFFSHORE THIS MORNING...AND WILL MOVE TOWARD THE COAST TODAY AND ONSHORE AND INLAND TONIGHT AND SATURDAY MORNING. THE WINDS WILL SHIFT TO THE WEST ON SATURDAY AS THE LOW MOVES EAST...DECREASING TO 15 TO 25 MPH. ORZ011-013-WAZ019-150000- NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY- SOUTH WASHINGTON CASCADES- INCLUDING THE CITIES OF...GOVERNMENT CAMP...DETROIT... SANTIAM PASS...MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS 425 AM PDT FRI OCT 14 2005 ...ACCUMULATING SNOW EXPECTED AT THE HIGHER ELEVATIONS OF THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES LATER TONIGHT AND SATURDAY... SNOW IS EXPECTED TO FALL AT THE HIGHER ELEVATIONS OF THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON CASCADES LATE TONIGHT AND SATURDAY AS A STRONG PACIFIC FRONTAL SYSTEM MOVES THROUGH THE AREA. SNOW LEVELS WILL LOWER TO AROUND 5500 FEET LATE TONIGHT AND SATURDAY. ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE LATE TONIGHT ABOVE 5500 FEET...WITH ANOTHER 3 TO 6 INCHES POSSIBLE ON SATURDAY. THE SNOW WILL MAINLY AFFECT THE HIGHER ELEVATIONS OF THE SKI RESORTS IN THE CASCADES. THE PRECIPITATION IN THE MAIN PASSES THROUGH THE CASCADES IS EXPECTED TO REMAIN RAIN. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
Nearby
High Wind Warnings in Oregon, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.